Jump to content

problems with Avastin


melindasue37

Recommended Posts

We finally got my Mom to the doctor yesterday....

I was pretty upset when we were there so I'm still a little sketchy about the exact details but the doctor said he has just recently heard about Avastin causing some damage to the neck or something having to do with the stem in your neck and brain. Thank god my stepdad and sister were there too.

She will not be receiving what we perceived to be her "miracle cure" anymore. What our options are I'm not sure at this point.

He did give her two different medications. One for her stomach cramps and also one for diarhea, so hopefully once she gets that back in check she'll begin to feel a little better.

She had a brain MRI today but won't get the results until Wednesday at her next appointment.

She is having a very hard time walking and seems to be getting weaker and weaker each day. I'm sure her not eating much has alot to do with her weakness too. But, my step dad is doing the absolute best he can. I can't tell you how much I respect him. I live three hours away and even though I talk to them almost daily, I can't be involved the way I wish I could be and the two of them just keep on hanging on to this horrible roller coaster ride.

But, what else can you do? I know that as long as my Mom feels she has some fight left in her we will be right beside her doing all we can and keeping the hope alive. It does get the best of you some days and this is one of those days, but tomorrow will be better. It just has to be....

Warm Hugs,

Melinda

PS I just want to add that the doctor said that the percentage that have this type of reaction to Avastin is 1%. I don't want to scare anyone who is currently taking this. It worked so good for my Mom for so long. I'll never forget the feeling when we were lucky enough to get the NED results for so many months.

Link to comment
Share on other sites

Melinda; what a dissapointment that your mom can't use the avastin any more. I have heard of using taxotere with tarceva. Maybe that would help. It sounds like she is having a hard time with the taxotere too. I hope the meds help her regain some balance and strength.

Don M

Link to comment
Share on other sites

Sorry for this bad day, Melinda. Sorry the 'miracle' treatment must end too. Clinical trials may be a way to go. Randy and Don M and Rich (dadstimeon) have websites which may be helpful. Hopefully stomach cramps and diarrhea will be controlled and the fight can continue. Let us know, okay? Also..........sorry about the wait until next Wednesday for the MRI result. Just what you need......another thing hanging over your head.

Kasey

Link to comment
Share on other sites

RIght off the Top you may want to inquire 2 things From Onc to explain. I do not have these answers of course.

1) go back to first treatment. Some Oncs do this if 2 or more years have passed from start of treatment.

2) I do not see Gemzar and Navelbine on the List of Treatments. This was Debs first and Most mild but she did have good results.

Sending Prayers and PM of you want me to look into possible Clinical Trials.

Link to comment
Share on other sites

Melinda, Is your moms lack of eating due to the diarrhea? I mean, if she has not been hungry for awhile now you may consider getting a feeding tube so she can get her strength back. When my mom was dehydrated and not eating well they wanted to put one in, but she didn't want one. I wish we would have insisted because I think it would have helped her to get her strength back and then she would have been able to fight more.

Also just curious what they have her on for the diarrhea? Because if it doesn't work and she hasn't been checked for C Diff you may want them to test for that. There are a couple of special antibiotics they use to clear that up. They are Flagyl and Vancocin.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.